# SDR 2003FA0000792

- Difficulty date: July 9, 2003
- Submitted: August 7, 2003
- Operation: General aviation
- Aircraft: N917PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843306
- Engine: Lyc O360A4M
- Propeller: Snsnch 76E*
- System (JASC): 2701 · Control Column Section
- Part: Screw
- Part number: MS24694S59
- Condition: Backed Out
- Location: Control Wheel
- Part time: 3,613 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE SCREW THAT HOLDS THE CONTROL WHEEL TO THE YOKE WAS FOUND TO BE BACKED OUT ON BOTH THE PILOT AND COPILOTS WHEEL BY A .2500 TURN.  WHNE THE SCREWS BACKS OUT ENOUGH, IT FALLS OUT ALLOWING THE WHEEL TO ROTATE FREELY AROUND THE YOKE.  THIS RESULTS IN NO FLIGHT CONTROL INPUT.  PROBABLE CAUSE OF THE SCREW BACKING OUT IS THAT THE SCREW IS TOO SHORT.  THE MS24964-S59 SCREW IS 1.0937 INCH LONG WITH ONLY HALF A THREAD SHOWING THROUGH THE NUTPLATE.
